Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Abdominal pain after eating meals, feels stiff stomach, depression, nervousness, constipation

I feel mild pain on left side and lower side of abdomen and after eating normal meals I feel my stomach is stiff and heaviness below the chest diaphragm. A feeling of depression and nervousness prevails. The motion is also not proper. some times I have constipation, stool is semi solid and had to go twice or thrice in the morning.
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  11
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
Hi ! Good morning. I am Dr Shareef answering your query.

I would like to know about your dietary habits. Do you eat frequently from outside? If yes, then it could be due to some intestinal infections creeping in due to not infrequent unhygienic conditions of preparing food in the restaurants and the like. You should get your stool tested for ova and cyst, and go to your doctor with the report who may advise you a course of metronidazole for amebiasis which is a common undetected intestinal infection giving rise to such symptoms of yours.

Also some components of food, specially used in fast and fried food may also cause you such symptoms by the way of intolerance to those components. This you can know by way of exclusion of those components from your diet which you may have to try yourself.

At the same time, you should make some dietary modifications, like a lot of roughage with enough liquids which may relieve your constipation. Also a routine regular exercise schedule can also add to the effect. I won't prescribe you any laxative for this kind of occasional constipation which can be controlled by the measures suggested above.

In case your symptoms persist, or increase, then I would go for more investigations like an ultrasound abdomen followed by endoscopic examination of your upper and lower GI tract if need be. The management will then depend on the findings of these tests.

In the meanwhile, you can go for a proton pump inhibitor drug, along with a prokinetic and a probiotic which may also help in your constipation.

I hope this information will help you in discussing with your family physician if the symptoms persist or increase in intensity.

Thank you for using healthcaremagic forum for your health query. Good luck . Dr Shareef.
Answered: Sun, 13 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor